Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

 
 

 

Examples of nontrivial $H$-cobordisms


Author: E. H. Connell
Journal: Bull. Amer. Math. Soc. 74 (1968), 176-178
DOI: https://doi.org/10.1090/S0002-9904-1968-11928-7
MathSciNet review: 0221516
Full-text PDF

References | Additional Information

References [Enhancements On Off] (What's this?)

  • 1. J. H. C. Whitehead, Simplicial spaces, nuclei, and m-groups, Proc. London Math. Soc. 45 (1939), 243-327.
  • 2. J. H. C. Whitehead, Simple homotopy types, Amer. J. Math, 72 (1950), 1-57. MR 35437
  • 3. J. H. C. Whitehead, Simple homotopy types, Lectures at Math. Institute, Oxford, 1952. MR 45389
  • 4. J. H. C. Whitehead, Combinatorial homotopy. I, II, Bull. Amer. Math. Soc. 55 (1949), 213-245, 453-496. MR 30759
  • 5. J. Stallings, On infinite processes leading to differentiability in the complement of a point, Differential and Combinatorial Topology, Princeton Univ. Press, Princeton, N. J., 1965. MR 180983
  • 6. J. Milnor, Whitehead torsion, Bull. Amer. Math. Soc. 72 (1966), 358-426. MR 196736
  • 7. E. Connell and John Hollingsworth, Geometric groups and Whitehead torsion, (to appear). MR 242151
  • 8. H. Gluck, Embeddings in the trivial range, Ann. of Math. 81 (1965), 195-210. MR 173243
  • 9. T. Homma, On the imbedding of polyhedra in manifolds, Yokohama Math. J. 10 (1962), 5-10. MR 154287
  • 10. S. Smale, Generalized Poincaré conjecture in dimensions greater than 4, Ann. of Math. 74 (1961), 391-406. MR 137124
  • 11. F. T. Farrell and W. C. Hsiang, H-cobordant manifolds are not necessarily homeomorphic, Bull. Amer. Math. Soc. 73 (1967), 741-744. MR 215311
  • 12. F. T. Farrell, The obstruction to fibering a manifold over a circle, Bull. Amer. Math. Soc. 73 (1967), 737-740. MR 215310


Additional Information

DOI: https://doi.org/10.1090/S0002-9904-1968-11928-7

American Mathematical Society